Louisiana, 2005

Hail in Louisiana, March 22, 2005

March 22, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 22, 2:32 AM CST, 23 minutes earlier.

Area forecast discussion, Mar 22, 2:32 AM CST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 AM CST TUE MAR 22 2005

.UPDATE...
HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 61.
GRIDS OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 922 PM CST MON MAR 21 2005)

DISCUSSION...
HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 58.
GRIDS OUT SHORTLY.

PREV DISCUSSION... (ISSUED 617 PM CST MON MAR 21 2005)

DISCUSSION...
HAVE MADE A QUICK UPDATE TO GRIDS/ZONES FOR TORNADO WATCH NO 57.
NO OTHER CHANGES.

PREV DISCUSSION... (ISSUED 310 PM CST MON MAR 21 2005)

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SLOWLY DRIFTING EAST ACROSS CWA
THIS AFTERNOON. WITHOUT BREAKS IN CLOUD COVER AND ONLY MODEST LOW LEVEL INFLOW...
THIS CONVECTION NEVER REALLY GOT GOING. NOW OUR CHANCES FOR SEVERE WEATHER
TONIGHT REST IN THE EVOLUTION OF RECENTLY DEVELOPING ISOLATED...BUT STRONG
CONVECTION...ALONG DRYLINE. ALTHOUGH WE HAVE LOST THE BEST OF THE LOW
LEVEL WIND SHEAR THAT WOULD PROBABLY BE NEEDED FOR SIGNIFICANT TORNADIC EVENT...
STRONG DRYING ALOFT...LOW LEVEL CONVERGENCE AND SOME EXTREME INSTABILITY OVER
EAST TX AS NOTED ON RUC BY MIDNIGHT...STILL LOOKING FOR SQUALL LINE DEVELOPMENT
THAT SHOULD EASILY EXCEED SEVERE CRITERIA FOR WINDS AND HAIL. UPPER LEVEL
DIVERGENCE GREATER TO THE EAST...SO PUT IN LIKELY SEVERE TSTMS AREAWIDE ALL
NIGHT...AND HIGHLIGHTING HAIL AND DAMAGING WINDS FOR NE TX. DRY SLOTTING SHOULD
BEGIN BY MORNING EAST TX...ELSEWHERE LEFT IN LOW POPS ON TUESDAY...LASTING
INTO AFTERNOON UP NORTH. DRY AIR AND WESTERLY WINDS WILL KEEP IT WARM ON
TUESDAY...AND HIGH PRESSURE PREVAIL UNTIL LATE WEEK. THURSDAY AND FRIDAY
ARE UP IN THE AIR...AS DEEP LONG WAVE TROF TO THE WEST AND SOME
INSTABILITY NOTED OVER NE TX. HOWEVER...GULF NOT REALLY OPENING UP. FOR NOW
GOING WITH ISOLATED TSTMS NE TX. LOOKING FOR TROF TO SLOW DOWN...SO HAVE
CHANCE POPS FOR FRIDAY NIGHT UNTIL FRONT ARRIVES LATE SATURDAY NIGHT...
AND PUT IN WRAPAROUND RAIN INTO SUNDAY.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06/44
Hazardous weather outlook, Mar 21, 12:00 PM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON MAR 21 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON MAR 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON
THROUGH AT LEAST MIDNIGHT ACROSS THE FOUR STATE REGION. THE SEVERE
THREAT THROUGH THE AFTERNOON WILL BE MOSTLY LIMITED TO NORTHEAST
TEXAS. THESE STORMS...MOST LIKELY A SQUALL LINE...WILL ADVANCE ACROSS
THE REMAINDER OF THE FOUR STATE AREA DURING THE EARLY EVENING.
A DRY-LINE WILL SLOWLY MOVE INTO NORTHEAST TEXAS AFTER SUNSET.
THIS WILL LIKELY PRODUCE YET ANOTHER SQUALL LINE AFFECTING MOST
OF THE REMAINDER OF THE REGION THROUGH AT LEAST MIDNIGHT. DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 70 MPH AND LARGE HAIL OF GOLFBALL
SIZE OR POSSIBLY GREATER...APPEAR TO BE THE MAIN SEVERE WEATHER
THREATS. ALTHOUGH PARAMETERS FOR STRONG TORNADIC DEVELOPMENT HAVE
DIMINISHED SOMEWHAT...ISOLATED TORNADOES COULD OCCUR EARLY THIS
EVENING AHEAD OF THE SQUALL LINE...MAINLY NORTHCENTRAL LOUISIANA...
AS WELL AS BRIEF BOW ECHO CIRCULATIONS EMBEDDED WITHIN EITHER
SQUALL LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE EARLY TUESDAY MORNING OVER THE EASTERN PORTIONS OF
NORTHCENTRAL LOUISIANA...HOWEVER...THE SEVERE WEATHER THREAT
WILL HAVE SHIFTED EAST OF THE AREA BY THIS TIME. OTHER ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TUESDAY IN
VICINITY OF THIS UPPER LEVEL STORM SYSTEM. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT OVER THE
ENTIRE FOUR STATE REGION.

VII

In the hours before

Local storm report, Mar 21, 11:58 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 PM CST MON MAR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             10 S FARMERVILLE        32.63N 92.40W
03/21/2005  1.75 INCH        UNION              LA   LAW ENFORCEMENT

            STATE HIGHWAY 145.

&&

JD
Local storm report, Mar 22, 1:13 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     HAIL             CUSHING                 31.81N 94.84W
03/22/2005  1.00 INCH        NACOGDOCHES        TX   TRAINED SPOTTER

&&

JD
Local storm report, Mar 22, 1:27 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             LUFKIN                  31.33N 94.73W
03/22/2005  1.00 INCH        ANGELINA           TX   LAW ENFORCEMENT

&&

JD
Local storm report, Mar 22, 1:29 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             10 N LUFKIN             31.48N 94.73W
03/22/2005  1.00 INCH        NACOGDOCHES        TX   LAW ENFORCEMENT

            US HIGHWAY 69.

&&

JD
Local storm report, Mar 22, 2:36 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     HAIL             ZWOLLE                  31.64N 93.64W
03/22/2005  0.88 INCH        SABINE             LA   LAW ENFORCEMENT

&&

JD
Special weather statement, Mar 22, 2:40 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CST TUE MAR 22 2005

LAZ010-017-TXZ149>153-165>167-221200-
ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-
240 AM CST TUE MAR 22 2005

...TORNADO WATCH NUMBER 60 IN EFFECT UNTIL 600 AM CST FOR
PARTS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA...

TORNADO WATCH NUMBER 60 CONTINUES IN EFFECT FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...

CHEROKEE...RUSK...PANOLA...ANGELINA...NACOGDOCHES...
SHELBY...SABINE...SAN AUGUSTINE...

IN NORTHWEST LOUISIANA...

DE SOTO...SABINE...

WARM...MOIST...AND UNSTABLE AIR WILL CONTINUE TO FEED INTO THE AREA
AHEAD OF A FRONTAL SYSTEM...TRAILING SOUTH FROM SURFACE LOW PRESSURE
OVER NORTHERN OKLAHOMA AND SOUTHERN KANSAS. THIS ALONG WITH UPPER
DISTURBANCES RACING OVERHEAD AROUND A LARGE UPPER STORM SYSTEM OVER
OKLAHOMA...WILL HELP PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH
EARLY MORNING.

06

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Natchitoches

When
March 22, 2:55 AM CST
Where
Natchitoches County, Natchitoches
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.767, -93.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5481015.